Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having severe joint and muscle pain. Diagnosed with fibromyalgia and vitamin d deficiency. What to do?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9095 Questions
i have been having severe pain in my joints and muscle pain. edema in my legs and i seem to get worse around 3pm. i am not functional because of this pain what could be going on and what do i need to do i went to a rhumatologist and he says i have fibromyology and my vit d is low.
Posted Sun, 2 Sep 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 31 minutes later
Thanks for posting your query.
You have been diagnosed with fibromyalgia and low levels of vitamin D. The symptoms you are having are likely to be due to both these conditions.
Following these measures might help you:
1. Follow regular exercises like feet exercises, walking, light aerobics, Stretching exercises.
2. Hot fomentation might help during episodes of severe pain.
3. You can also see a physiotherapist for particular joint exercises.
Do get some analgesics prescribed from your rheumatologist for pain relief.
Regarding vitamin D levels, you need to take a XXXXXXX of vitamin D with milk or curd once a week for 8 weeks and then once a month. Each XXXXXXX contains 60,000 IU of vitamin D.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Having severe joint and muscle pain. Diagnosed with fibromyalgia and vitamin d deficiency. What to do? 6 minutes later
i am worried about poisoning, could some of these symptoms be poison. and should i get my thyroid checked with the vit d deficiency thank so much for following up so fast
Answered by Dr. Praveen Tayal 8 hours later
Thanks for writing again.
These symptoms are not likely to be due to poisoning as in case of poisoning there is no waxing and waning of symptoms. Vitamin D deficiency is more likely to be related to menopause. Thyroid function tests might help in finding out the cause of edema but it is not likely to cause vitamin D 3 deficiency.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor